Black Henna Temporary Tattoo Nightmare(need advise)
Posted by Deborah Wilson on October 16, 2002 at 14:22:38:Well where do I begin! My daughter and I live in Toronto, Ontario,
Canada. On Sept.1st my daughter got a Black Henna Temporary Tattoo
on her right upper arm. There was a booth set up at our Annual
Canadian National Exhibition. They are there every year and we saw
people of all ages getting them, so we assumed they were save. She
paid $10 and they said it should last for up to 2 weeks. Fair enough.
On Sept.10 she woke up to a red,raised,itchy rash on the site of her
tattoo. The next day tiny pimples appeared as well. We found this odd
so that is when we decided to search the internet for allergic
reactions to Black Henna. Need I say that all the information we found
was very frightening and alarming. Especially since no warning was
given to us at the time she obtained the tattoo. On Sept.12 we went to
our family doctor to see what he could do. He was not aware of the use
or dangers of PPD being used in Black Henna and prescribed a Topical
cream to apply 2 a day on her rash. He said she had contact dermatitus
caused from a reaction to her tattoo. After only one application of
this topical,the rest of her body broke out in hives. They were on her
legs,chest,back,arms and buttocks. Very bad and very itchy. We went
back to our doctor on Sept.15 and he ran some blood test. We got the
results back on Sept.19 and they found nothing. Since the dermatitus
on tattoo was not improving but seem to be getting worse, my daughter
decided to stop using the topical and the doctor set up an appointment
with a Allergist. But that wasn't until Sept.30. The hives came and
went on a regular basis. Sometimes so bad she couldn't tolerate
getting dressed to go to school and she is in college(her final year).
Around Sept.24 things got worse. The hives travelled to her
face,eyelids,and lips. She was a mess. Also her feet and hands were
swollen and very sore to touch and stingy. I even became so frantic I
rushed her to the emergency at 2 different hospitals all in one day.
Each time we were sent home with nothing prescribed to help the itch.
No one seems to know anything about the dangers af PPD when it is
absorbed into the skin. Even different levels of our government were
oblivious. Everyone keeps insisting that she is allergic to something,
but what they don't know. After seeing the Allergist he recommended
taking Reactine once a day or at the first sign of a outbreak. They
are working great but the hives keep reaccuring every 48-36 hours.
Then this week (Oct.8 something else surfaced) which is very alarming.
She started to experience pain in her upper thighs,shines,ribcage and
this morning the top part of her feet. She said it is a pain that
resembles very,very bad bruising. Movement or just a light touch to
those areas of her body cause her great discomfort. The doctors are
now showing concern and have arranged for her to see a special doctor
who will administer an Electromyography test on her muscles. Somehow
I feel that all the problems she's experiencing are a result of PPD.
Can anyone help us? Oh one thing I failed to mention. The rash that
first broke out on her tattoo has disappeared and there is no visable
indication that a tattoo ever existed. Go figure. I tried taking
pictures of her hives and the tattoo, but my camera is cheap and they
didn't turn out.
Has anyone personnelly gone through anything similar or know anyone
else who has, that may be able to help us out. We are very upset and
wonder if we may even have a lawsuit on our hands. I have tried to
reach the owner of the Tattoo Studio but she has failed to call me
back. Bad sign I guess. Well I will check back to look for responses.
Thank you for taking the time to read this unusally long posting.
Deborah Wilson email@example.com
|Served by ruboard 2.1.1; Copyright © 1998 by Andrew Maltsev.|